MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HOUSTON FIBER OPTIC ILLUMINATOR; LIGHT, SURGICAL, FIBEROPTIC

ALCON RESEARCH, LLC - HOUSTON FIBER OPTIC ILLUMINATOR; LIGHT, SURGICAL, FIBEROPTIC
Catalog Number 8065751577
Medical Device Problem Code Disconnection (1171)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/04/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A ophthalmic surgeon reported that the attached trocar cannula was found not fitted with a trocar or the trocar cannula was not attached on the trocar blade during cataract and vitrectomy combination surgery.The surgery was completed after replacing the product with new one.There was no patient impact.
 
Additional Manufacturer Narrative
Corrected information provided in b.2.And h.11.Upon additional information received, it was confirmed that the issue was related to missing trocar hub or cannula, which is not considered to be a reportable malfunction, and it is not likely that a recurrence would result in serious injury.Hence this reported event does not meet the criteria for reporting.No further reports will be scheduled under mfg.Report num.1644019-2025-02757.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information was received confirming that the issue was related to a missing trocar hub or cannula, and not because the trocar cannula was not attached to the trocar blade.

Brand Name
FIBER OPTIC ILLUMINATOR
Common Device Name
LIGHT, SURGICAL, FIBEROPTIC
Manufacturer (Section D)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer (Section G)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22747319
Report Number1644019-2025-02757
Device Sequence Number21112752
Product Code FST
UDI-Device Identifier00380657515776
UDI-Public(01)00380657515776(17)260930(11)241010(10)17366W
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K875005
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Catalogue Number8065751577
Device Lot Number17366W
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/16/2025
Supplement Date Received by Manufacturer08/11/2025
Initial Report FDA Received Date08/08/2025
Supplement Report FDA Received Date09/04/2025
Date Device Manufactured10/10/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown